What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 8, 6:01 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 8, 6:01 AM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
701 AM EDT Thu Jul 8 2021
.AVIATION...
Frontal boundary will remain positioned north of FNT through the
first half of the day, as low pressure tracks through the region.
Associated increase in large scale ascent will support a scattered
to numerous coverage of showers, with the possibility for embedded
thunderstorms. Intervals of lower MVFR to IFR conditions possible
within any heavier convective downpours. Southward propagation of
the front this afternoon and evening promotes expansion of the low
stratus now parked over MBS across the remainder of the southeast
Michigan airspace. This fropa accompanied by a wind shift to
northerly. Very moist low level environment then ensures stratus
remains firmly entrenched tonight and Friday morning.
For DTW...Thunderstorm potential exists through the afternoon. Main
window centered 17z-20z.
.DTW THRESHOLD PROBABILITIES...
* Moderate for thunderstorms this afternoon.
* Moderate in ceilings at or below 5000 feet through the afternoon.
Highs this evening and tonight.
&&
.PREV DISCUSSION...
Issued at 330 AM EDT Thu Jul 8 2021
DISCUSSION...
Yesterday's strong mid level jet situated over the southern half of
Lake Huron has exited to the east, but still some formidable winds/0-
6 KM bulk shear of 30-35 knots to contend with today as upper level
trough axis/energy approaching Lake Michigan, tracks through the
Central Great Lakes. With numerous to widespread showers
and embedded thunderstorms around this morning, instability should
remain somewhat manageable through the day, with MLcapes up around
1000 J/kg and mid level lapse rates generally weak (6 C/KM or less).
Still, with the previous mentioned wind shear, it may be just good
enough to support a marginal severe storm or two (wind gusts to 60
MPH) before the upper level PV moves through between 18-20Z, then
subsidence and mid level drying kicks in. However, still could
see some activity after 20z with residual shallow low level moisture
and some semblance of inverted trough lingering, but more than
likely just showers as EQ levels come down with shrinking/skinny
cape values as the mid level dry air (700 mb dew pt depressions of
10-20 C) takes hold.
A shortwave along the southern Saskatchewan/Manitoba border early
this morning will arrive over lower Michigan around 12z Friday, and
there may be just enough low level moisture (especially across Thumb
region) to kick of a few light showers or pockets of drizzle tonight
before we eradicate the low level cyclonic flow and low clouds in
place.
Focus for the Weekend is with the upper level energy over the
Pacific Northwest and especially just off the Coast, which looks to
be tracking through the Midwest on Saturday and into the Western
Ohio Valley on Sunday. However, there is some dramatic differences
amongst the Euro ensemble members, so Sunday remains uncertain
whether we can hold onto a dry day as upper level divergence
spreads just north of the southern Michigan border (GFS the most
aggressive vs drier Euro/Canadian solutions).
Increasing chance of the warm front/moisture advection
producing showers/thundestorms Sunday evening-Monday. But even then,
not a slam dunk yet as the system could end up being farther south
as it then begins to unravel with next strong pacific shortwave
trough moving ashore Sunday or Sunday night, acting as the kicker
and sending the Midwest system off to the northeast early next week.
MARINE...
Will allow the small craft advisories to expire, as the stronger
northeast winds are across northern lake Huron this morning. Long
duration northerthly flow will set up tonight behind a cold front,
but sustained wind speeds look to be mostly at or below 15 knots.
Waves building to 4 feet or greater across the nearshore waters of
lake Huron will be possible Friday morning, but looks to be a close
call. Will let the next shift make the call for another round of
small small advisories or not.
Light and variable winds will then take hold Friday night into
Saturday as high pressure arrives. Light easterlies will then develop
for the second half of the weekend, as low pressure moves into the
Western Ohio Valley.
HYDROLOGY...
One more day of deep moisture and humid conditions producing
numerous to widespread showers/embedded thunderstorms this morning
and then slowly diminishing in coverage in the late afternoon hours.
Basin average rainfall today is expected to fall within the quarter
of an inch to half an inch range. Isolated stronger thunderstorms
will have to potential to drop a quick inch of rain, but just
localized minor urban/low lying flooding is expected. Friday and
Saturday should be dry, before rain chances ramp up for the second
half of the weekend into early next week.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....MR
DISCUSSION...SF
MARINE.......SF
HYDROLOGY....SF
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 8, 3:03 AM EST, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
403 AM EDT Thu Jul 8 2021
MIZ047>049-053>055-060>063-068>070-075-076-082-083-090945-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
403 AM EDT Thu Jul 8 2021
This hazardous weather outlook is for southeast Michigan.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms will be around today. A storm or
two could become marginally severe east of U.S. 23 between 11 am - 5
PM, producing damaging wind gusts to 60 MPH. In addition, isolated
stronger thunderstorms will have to potential to drop a quick inch of
rain, but just localized minor urban/low lying flooding is expected.
Storm motion looks to be east at 30 mph.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
A chance of thunderstorms returns Sunday evening into early next
week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-090945-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
403 AM EDT Thu Jul 8 2021
This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms will be around today. A storm or
two could become marginally severe over Lake St. Clair and Lake Erie
between 11 am - 5 PM, producing winds gusts to 50 knots. Storm motion
looks to be east at 25 knots.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
A chance of thunderstorms returns Sunday evening into early next
week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
SF
In the hours before
Special weather statement, Jul 8, 2:13 AM EST, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
313 AM EDT Thu Jul 8 2021
MIZ060-080800-
Shiawassee-
313 AM EDT Thu Jul 8 2021
...AREA OF THUNDERSTORMS WILL AFFECT SHIAWASSEE COUNTY THROUGH 4
AM...
At 311 AM EDT, thunderstorms were located over Laingsburg, moving
northeast at 30 mph.
Winds in excess of 30 mph are possible. In addition, a brief period
of heavy rainfall will occur.
This storm will be near...
Perry and Morrice around 320 AM EDT.
Owosso around 330 AM EDT.
Corunna and Bancroft around 335 AM EDT.
Durand around 345 AM EDT.
New Lothrop and Lennon around 355 AM EDT.
Other locations impacted by this storm include Juddville, Bennington,
Shaftsburg and Vernon.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4300 8436 4312 8393 4289 8393 4277 8428
4277 8436 4279 8437 4280 8436
TIME...MOT...LOC 0711Z 245DEG 26KT 4288 8433
MRSpecial weather statement, Jul 8, 3:46 AM EST, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
446 AM EDT Thu Jul 8 2021
MIZ075-080930-
Washtenaw-
446 AM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WASHTENAW
COUNTY...
At 446 AM EDT, a strong thunderstorm was located over Dexter, moving
northeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will be near...
Whitmore Lake around 510 AM EDT.
Other locations impacted by this storm include Delhi Mills, Hudson
Mills Metropark and Barton Hills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4243 8377 4243 8359 4225 8389 4233 8397
TIME...MOT...LOC 0846Z 231DEG 24KT 4233 8384
MR
Special weather statement, Jul 8, 4:37 AM EST, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
537 AM EDT Thu Jul 8 2021
MIZ069-076-081015-
Oakland-Wayne-
537 AM EDT Thu Jul 8 2021
...AN AREA OF THUNDERSTORMS WILL AFFECT NORTHWESTERN WAYNE AND
SOUTHEASTERN OAKLAND COUNTIES THROUGH 615 AM...
At 535 AM EDT, thunderstorms were clustered from near West
Bloomfield to near Northville moving northeast at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
This storm will be near...
Pontiac and Birmingham around 545 AM EDT.
Royal Oak around 550 AM EDT.
Troy around 555 AM EDT.
Rochester around 605 AM EDT.
Other locations impacted by this storm include Rochester Hills,
Franklin, Plymouth, Clawson, Berkley, Lathrup Village, Bingham Farms,
Farmington Hills, Bloomfield Hills and Beverly Hills.
Heavy rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4233 8354 4247 8354 4251 8345 4272 8310
4251 8309
TIME...MOT...LOC 0935Z 248DEG 25KT 4256 8331
MRLocal storm report, Jul 8, 5:58 AM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 AM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM HEAVY RAIN BLOOMFIELD HILLS 42.58N 83.25W
07/08/2021 M1.93 INCH OAKLAND MI TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
&&
MRSpecial weather statement, Jul 8, 7:43 AM EST, 17 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
843 AM EDT Thu Jul 8 2021
MIZ068-069-081330-
Livingston-Oakland-
843 AM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN OAKLAND AND LIVINGSTON
COUNTIES...
At 843 AM EDT, a strong thunderstorm was located near Pinckney,
moving east at 35 mph.
Winds in excess of 30 mph are possible with this storm.
This storm will be near...
Hamburg around 850 AM EDT.
Brighton around 855 AM EDT.
Hartland and South Lyon around 905 AM EDT.
Milford around 915 AM EDT.
Novi around 925 AM EDT.
Other locations impacted by this storm include Davisburg, Holly State
Recreation Area, Island Lake State Recreation Area, Commerce, New
Hudson, Rose Center, Walled Lake, Pinckney State Recreation Area,
Lakeland and White Lake.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4260 8409 4288 8343 4244 8341 4242 8392
4242 8401
TIME...MOT...LOC 1243Z 253DEG 31KT 4253 8394
KKLocal storm report, Jul 8, 7:49 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
849 AM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN MOUNT CLEMENS 42.60N 82.88W
07/08/2021 M1.53 INCH MACOMB MI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN NEW BALTIMORE 42.68N 82.74W
07/08/2021 M1.06 INCH MACOMB MI COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 3 NNE SOUTHFIELD 42.52N 83.24W
07/08/2021 M1.22 INCH OAKLAND MI COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 2 S ORTONVILLE 42.82N 83.44W
07/08/2021 M1.12 INCH OAKLAND MI COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 2 S TROY 42.55N 83.14W
07/08/2021 M2.08 INCH OAKLAND MI COCORAHS
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 2 WNW FARMINGTON HILLS 42.50N 83.41W
07/08/2021 M1.60 INCH OAKLAND MI COCORAHS
24 HOUR RAINFALL TOTAL.
0730 AM HEAVY RAIN FARMINGTON 42.46N 83.38W
07/08/2021 M1.28 INCH OAKLAND MI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0730 AM HEAVY RAIN OIL CITY 43.61N 84.59W
07/08/2021 M1.37 INCH MIDLAND MI CO-OP OBSERVER
24 HOUR TOTAL RAINFALL.
&&
MV